Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 17, 2007, 4:28 PM EDT for Fairfield County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2007, 4:28 PM EDT (20:28 UTC)
- Expired
- Jul 17, 2007, 5:06 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fairfield County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:10 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 17, 4:10 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 410 PM EDT TUE JUL 17 2007 .SYNOPSIS... SEVERAL MID LEVEL DISTURBANCES WILL DROP ACROSS THE REGION IN NORTHWEST FLOW THROUGH MUCH OF THE WEEK. THESE DISTURBANCES...COMBINED WITH A NEARLY STATIONARY FRONT DRAPED ACROSS THE REGION...WILL CONTRIBUTE TO INCREASED CHANCES FOR THUNDERSTORMS THROUGH THURSDAY EVENING. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A PERSISTENT MCS WHICH DEVELOPED NEAR A FRONTAL BNDRY NOW ACROSS NORTHERN OHIO AND INDIANA...WERE DRIFTING SE ACROSS THE SW FCST AREA. SCATTERED CONVECTION WAS ALSO BLOSSOMING ACROSS SE OHIO AN NE KY...WITH THE STORMS GENERALLY PROGRESSING NE. FOR THE MOST PART...THE PCPN WILL DECREASE IN INTENSITY AND COVERAGE THIS EVENING INTO THE OVERNIGHT BEHIND THE DISTURBANCES...ALTHOUGH THE GFS SHOWS ANOTHER DISTURBANCE MOVING INTO NW OHIO LATE. LOWS WILL MOSTLY FALL INTO THE UPPER 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... FOR WEDNESDAY AND WEDNESDAY NIGHT...THE FRONTAL BNDRY WILL VIRTUALLY STALL ACROSS THE SOUTHERN GREAT LAKES. ALTHOUGH THERE ARE MANY DIFFERENCES...THE NAM AND GFS BOTH SHOW SEVERAL DISTURBANCES MOVING ACROSS THE AREA...WITH CONSIDERABLE INSTABILITY. NUMEROUS/SCT STORM COVERAGE WEDNESDAY AFTERNOON INTO THE EVENING APPEARS QUITE REASONABLE...PARTICULARLY IN THE NORTH AND FAR SOUTH. HIGHS SHOULD MAINLY BE IN THE UPPER 80S WITH LOWS NEAR 70. && .LONG TERM /THURSDAY THROUGH TUESDAY/... PLEASE NOTE THE OPERATIONAL GFS IS AN OUTLIER...AND THE DEEP CUT OFF UPPER LOW IT DEPICTS OVER THE EASTERN CONUS FOR FRIDAY THROUGH TUESDAY IS NOT LIKELY TO OCCUR. EXPECT A WEAKER UPPER TROUGH INSTEAD. RAISED POPS TO LIKELY THURSDAY/THURSDAY NIGHT FOR THUNDERSTORMS ALONG FRONT DROPPING THROUGH THE GREAT LAKES AND OHIO VALLEY. EXPECT REST OF LONG TERM TO BE DRY AS SURFACE HIGH AND NORTHWESTERLY UPPER FLOW ARE PROGGED TO PERSIST. TEMPERATURES ARE FORECAST TO BE NEAR TO SLIGHTLY BELOW AVERAGE. DID NOT STRAY TOO FAR FROM HPC GUIDANCE EXCEPT FOR FRIDAY WHEN FORECAST IS ABOUT 4 DEGREES COOLER THAN HPC...CLOSER TO THE 00Z MEX. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE AFTERNOON AND INTO THE EVENING. HOWEVER TIMING THESE STORMS AT THE TERMINALS WILL CONTINUE TO BE PROBLEMATIC. INITIALLY INTEND TO LIMIT TEMPORAL EXTENT OF THUNDER TO A FEW HOURS AROUND THE MOST LIKELY TIME PERIOD AND ADJUST AS NECESSARY. APPEARS THAT THERE WILL BE A LULL IN ACTIVITY LATE THIS EVENING INTO THE OVERNIGHT. THE CHANCE WILL INCREASE AGAIN LATE IN THE TAF PERIOD. WILL ONLY USE CB DESIGNATOR AT THAT POINT GIVEN THE UNCERTAINTIES THAT FAR OUT IN TIME. OUTLOOK...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY EVENING. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 17, 5:20 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 520 AM EDT TUE JUL 17 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-180930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 520 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. GUSTY WINDS AND HEAVY RAIN CAN BE EXPECTED WITH STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY. RYAN
In the hours before
Local storm report, Jul 17, 2:19 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
219 PM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 2 SW OTWAY 38.84N 83.21W
07/17/2007 SCIOTO OH DEPT OF HIGHWAYS
1 LARGE TREE DOWN ON ROCKY FORK RD.
&&
SITESSpecial weather statement, Jul 17, 2:34 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 234 PM EDT TUE JUL 17 2007 OHZ073-074-171900- ROSS OH-HOCKING OH- 234 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOCKING AND EASTERN ROSS COUNTIES THROUGH 300 PM EDT... AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR MOORESVILLE...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... LONDONDERRY...HOCKING HILLS STATE PARK AND SOUTH BLOOMINGVILLE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jul 17, 2:37 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 237 PM EDT TUE JUL 17 2007 OHZ073-082-171900- ROSS OH-PIKE OH- 237 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PIKE AND SOUTHEASTERN ROSS COUNTIES THROUGH 300 PM EDT... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR WAVERLY...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PIKE COUNTY AIRPORT...OMEGA...LINN...RICHMOND DALE AND LONDONDERRY. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jul 17, 2:52 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 252 PM EDT TUE JUL 17 2007 KYZ100-171915- LEWIS KY- 252 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEWIS COUNTY THROUGH 315 PM EDT... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HARRIS...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... HARRIS...CAMP DIX AND HEAD OF GRASSY. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jul 17, 3:28 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
328 PM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG OTWAY 38.87N 83.19W
07/17/2007 SCIOTO OH EMERGENCY MNGR
6 TREES DOWN
&&
BCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:39 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 31 min |
| Jul 17, 4:19 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 26 min |
| Jul 17, 4:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 32 min |
| Jul 17, 5:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike | 36 min |
| Jul 17, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 38 min |
| Jul 17, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Owen | 50 min |
| Jul 17, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Robertson | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.